Kentucky, 2011

Flooding in Kentucky, April 12 to 20, 2011

April 12 to 20, 2011 · NWS LMK · 11 events in 10 counties and zones

A cold front brought heavy rains to the area, causing river flooding over much of south central Indiana and central Kentucky. Additional heavy rains later in April kept the Ohio River at Tell City above flood stage through the end of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front brought heavy rains to the area, causing river flooding over much of south central Indiana and central Kentucky. Additional heavy rains later in April kept the Ohio River at Tell City above flood stage through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 12, 5:58 AM EST, 2 minutes earlier.

Area forecast discussion, Apr 12, 5:58 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 AM EDT TUE APR 12 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

NEARLY VERTICALLY STACKED LOWS ACRS SERN KY AT 07Z WITH SURFACE LOW
CONTINUING TO STRENGTHEN. AS A RESULT...MOISTURE FROM THE GULF
CONTINUES TO WRAP AROUND SYS WITH SATELLITE COOLING TOPS/EMBEDDED
TSTMS IN VERY SLOW MOVING WIDESPREAD RAINS ACROSS OUR FORECAST AREA.
WHILE RAINS HAVE NOT BEEN EXCESSIVE...RATES OF ONE HALF TO 1 INCH AN
HOUR ARE COMMON. STREAMS...ESPECIALLY THE SMALLER ONES IN MUCH OF
OUR CWA WILL LIKELY GO INTO FLOOD TODAY WITH 2 TO 4 INCHES OR MORE
OF TOTAL RAIN BEFORE THE BULK OF THE SYSTEM DEPARTS THIS MORNING.
HAVE ALREADY ISSUED A RIVER FLOOD WARNING FOR DEPUTY ON THE
MUSCATATUCK RIVER IN SOUTHERN INDIANA AND ADDITIONAL RIVER FLOOD
WARNINGS MAY BE NEEDED LATER THIS MORNING.

AFTER SYSTEM DEPARTURE THIS MORNING...SKIES WILL CLEAR FROM WEST TO
EAST AS A RIDGE OF HIGH PRES BUILDS IN. RIDGE WILL BE OVERHEAD
TONIGHT AND WITH CLEAR SKIES AND LIGHT WINDS...FROST WILL BE A
CONCERN. WILL MENTION IN HWO.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY THROUGH FRIDAY NIGHT...

MID-LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL BE ESTABLISHED
ACROSS THE FORECAST AREA BY WEDNESDAY...WHICH WILL KEEP THE REGION
RELATIVELY DRY WEDNESDAY THROUGH THE DAY THURSDAY. TEMPERATURES
THROUGH THIS PERIOD WILL SEE DAILY HIGHS IN THE LOWER 70S WITH
OVERNIGHT LOWS IN THE LOW TO MID 40S FOR WEDNESDAY NIGHT.

BY LATE THURSDAY...A FAIRLY STRONG AND LARGE UPPER TROUGH MOVES INTO
THE UPPER PLAINS. THE LATEST GFS...ECMWF...AND NAEFS CONTINUE TO
ILLUSTRATE THE CLOSING OFF OF THE APPROACHING UPPER LEVEL TROUGH
ACROSS THE PLAINS FRIDAY...WITH A SLOW MIGRATION TOWARD THE GREAT
LAKES BY SATURDAY. AS THIS SYSTEM STRENGTHENS...STRONG SOUTHERLY
FLOW WILL DEVELOP ACROSS THE REGION AND SPREAD MOISTURE BACK INTO
THE OHIO VALLEY. MODELS CONTINUE TO HAVE TIMING ISSUES...WHICH
AFFECTS THE QUALITY AND DEPTH OF MOISTURE ADVECTION. HOWEVER...IT
STILL APPEARS DEWPOINTS WILL INCREASE INTO THE UPPER 50S/LOWER 60S
BY FRIDAY AND FRIDAY NIGHT. WITH A 120 KNOT CYCLONICALLY CURVED JET
SWINGING INTO THE REGION...THERE WILL BE ENOUGH UPPER-LEVEL SUPPORT
TO RESULT IN WIDESPREAD LIFT FOR SHOWERS AND THUNDERSTORMS. MODEL
CONSENSUS INDICATES THE BEST CHANCES OF THUNDERSTORMS WILL BE FROM
VERY LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

THE SURFACE COLD FRONT WILL PUSH THROUGH THE REGION FRIDAY...WITH
STRONG TO SEVERE THUNDERSTORMS POSSIBLE. WITH THE DEPTH OF MOISTURE
AND QUESTIONABLE INSTABILITY...THE OVERALL THREAT OF SEVERE STORMS
IS STILL IN QUESTION. HOWEVER...GIVEN THE STRENGTH OF THE FORECAST
UPPER-LEVEL DYNAMICS...STRONG FORCING WILL HAVE THE POTENTIAL TO
OVERCOME MARGINAL MOISTURE/STABILITY.

LOWS THURSDAY NIGHT WILL BE RATHER MILD WITH LOW TEMPERATURES IN THE
LOW TO MID 50S EXPECTED. HIGHS FRIDAY SHOULD WARM BACK INTO THE LOW
TO MID 70S BEFORE THE COLD FRONTAL PASSAGE FRIDAY NIGHT. LOWS FRIDAY
NIGHT LOOK SHOULD  DROP INTO THE LOWER 40S IN THE WEST AND MID 40S
ACROSS THE EAST.

THE REMAINING DISCUSSION IS FROM THE PREVIOUS FORECAST...ISSUED AT
319 PM MONDAY...AND REMAINS VALID.

SATURDAY THROUGH MONDAY...

IN THE LONG TERM PERIOD...BOTH THE 11/12Z GFS AND EURO SOLUTIONS
CONTINUE TO SHOW A DEEP 500 HPA LOW SLOWLY TRANSLATING EASTWARD
ACROSS THE GREAT LAKES STATES DURING THE EARLY PART OF THE FORECAST
PERIOD.  BOTH MODELS SHOW THE SYSTEM BECOMING VERTICALLY STACKED BY
SATURDAY NIGHT WITH THE SYSTEM PULLING OUT A BIT FASTER THAN
PREVIOUS SOLUTIONS SHOWED.  SATURDAY STILL LOOKS TO BE A RATHER COOL
AND CLOUDY DAY WITH SCATTERED SHOWERS MOVING ACROSS THE REGION.
GIVEN THE NORTHWEST FLOW...SHOWERS WILL LIKELY BE CONTAINED TO OUR
BLUEGRASS/NORTHEASTERN REGIONS.  FAIRLY TIGHT PRESSURE GRADIENT WILL
BE IN PLACE AS WELL...SO BREEZY CONDITIONS STILL LOOK LIKELY.  BY
SATURDAY NIGHT...THE SYSTEM WILL START TO MOVE AWAY WITH DRIER AIR
WORKING IN FROM THE WEST.  SOME RAIN SHOWERS WILL STILL BE POSSIBLE
SATURDAY EVENING ACROSS THE NORTH AND NORTHEAST SECTIONS...AND MODEL
SOUNDINGS SHOW THAT SOME LIGHT SNOW MAY MIX IN.  HOWEVER...OVERALL
BOUNDARY LAYER TEMPERATURE IS A BIT WARMER IN BOTH THE DETERMINISTIC
AND ENSEMBLE RUNS...SO AM ONLY GOING TO SLIGHT CHANCE OF SNOW IN THE
GRIDS FOR SATURDAY NIGHT.   SUNDAY SHOULD SEE THE AREA BETWEEN
WEATHER SYSTEMS AS A FAST MOVING WAVE WITHIN THE NEARLY ZONAL FLOW
ALOFT WILL MOVE THROUGH LATE SUNDAY AND INTO MONDAY.  QUITE A BIT OF
SPREAD IN THIS TIME FRAME IN THE ENSEMBLES THUS PLAN ON LEAVING
MONDAY DRY AT THIS POINT.

TEMPERATURES THROUGH THIS TIME PERIOD WILL BE BELOW NORMAL WITH
HIGHS ON SATURDAY WARMING INTO THE UPPER 40S AND LOWER 50S WITH LOWS
SATURDAY NIGHT COOLING INTO THE MID-UPPER 30S.  WE SHOULD SEE
MODERATING TEMPERATURES FOR SUNDAY AND MONDAY WITH HIGHS WARMING
INTO THE MID-UPPER 50S ON SUNDAY AND INTO THE LOWER 60S BY MONDAY
WHILE OVERNIGHT TEMPS COOL INTO THE UPPER 30S AND LOWER 40S.

&&

.AVIATION (12Z TAF ISSUANCE)...

STRENGTHENING LOW PRESSURE OVER EASTERN KENTUCKY WILL CONTINUE TO
MOVE SLOWLY EASTWARD INTO VIRGINIA BY THIS AFTERNOON. AS THIS SYSTEM
DEPARTS...GUSTY NORTH-NORTHWEST WINDS WILL WEAKEN AND IFR/MVFR
CONDITIONS AT KLEX AND KBWG WILL IMPROVE THROUGH THE MORNING HOURS.
KLEX WILL TAKE THE LONGEST TO CLEAR AS THE WRAP-AROUND MOISTURE
HANGS ACROSS THE BLUEGRASS REGION. VFR CONDITIONS CURRENTLY PRESENT
ACROSS THE LOUISVILLE METRO AREA WILL CONTINUE...WITH SKIES CLEARING
BY LATE THIS MORNING. KBWG WILL CLEAR OUT BY THIS AFTERNOON...WITH
KLEX CLEARING BY LATE THIS AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........DK/11
LONG TERM.........MJP
AVIATION..........MJP
Hazardous weather outlook, Apr 12, 3:50 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 AM EDT TUE APR 12 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
450 AM EDT TUE APR 12 2011 /350 AM CDT TUE APR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND EMBEDDED THUNDERSTORMS WILL END EARLY THIS MORNING FOR
THOSE AREAS ALONG AND WEST OF INTERSTATE 65. EAST OF I-65...RAIN
WILL END BY MID MORNING INTO MIDDAY. RIVER FLOOD AND FLASH FLOOD
WARNINGS HAVE BEEN POSTED OVER PARTS OF THE REGION. FOR MORE
DETAILED INFORMATION...PLEASE REFER TO OUR WEBSITE AT
WWW.WEATHER.GOV/LOUISVILLE.

PATCHY FROST MAY DEVELOP LATE TONIGHT...ESPECIALLY ACROSS SOUTHERN
INDIANA AND THE BLUEGRASS REGION OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER POTENT WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
LATE THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. THE STRONGEST STORMS
WILL LIKELY OCCUR FRIDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WITH RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

DK/MJP

In the hours before

Special weather statement, Apr 12, 12:40 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 AM EDT TUE APR 12 2011

INZ084-089>091-KYZ023>030-053-061>063-070>074-120745-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
140 AM EDT TUE APR 12 2011 /1240 AM CDT TUE APR 12 2011/

...MODERATE RAIN AND GUSTY NORTHWEST WINDS CONTINUE...

AN AREA OF MODERATE RAIN SHOWERS CONTINUES TO AFFECT PORTIONS OF
CENTRAL AND SOUTH-CENTRAL KENTUCKY AS A LOW PRESSURE SYSTEM
STRENGTHENS OVER THE REGION. THESE SAME AREAS WILL EXPERIENCE
OCCASIONAL NORTHWEST WIND GUSTS OF 40 TO 50 MPH OVER THE NEXT FEW
HOURS IN ASSOCIATION WITH THE ONGOING RAIN SHOWERS AS WELL AS THE
STRENGTHENING LOW. ADDITIONAL RAINFALL UP TO ONE QUARTER OF AN
INCH CAN BE EXPECTED.

WIND GUSTS OF THESE SPEEDS WILL BLOW AROUND LOOSE OBJECTS AND
AFFECT HIGH PROFILE VEHICLES. USE CAUTION WHILE DRIVING.
Special weather statement, Apr 12, 1:51 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EDT TUE APR 12 2011

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-046-053-054-
061>065-070>076-121000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
LAWRENCEBURG...BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON
251 AM EDT TUE APR 12 2011 /151 AM CDT TUE APR 12 2011/

...WIDESPREAD RAINS WILL CAUSE HEAVY PONDING OF WATER AND
FURTHER RISES ON AREA STREAMS...

WIDESPREAD MODERATE TO HEAVY RAIN WILL CONTINUE INTO THE EARLY
MORNING HOURS AS STRENGTHENING LOW PRESSURE CONTINUES TO MOVE
SLOWLY ACROSS OUR REGION. EXPECT RAIN TO ACCUMULATE FROM ONE HALF
INCH TO AN INCH AN HOUR THROUGH 5 AM EDT.

THE GROUND IS SATURATED AND THIS ADDITIONAL RAIN WILL CAUSE FURTHER
RISES ON STREAMS AND HEAVY PONDING OF WATER ON ROADS.

IN ADDITION TO THE RAIN...WINDS WILL GUST TO AROUND 40 MPH INTO
THE PREDAWN HOURS.

BE CAREFUL DRIVING. SLOW DOWN...WATCH FOR HYDROPLANING... AND USE
CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO CROSS A
FLOODED ROAD.

DK
Special weather statement, Apr 12, 5:48 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EDT TUE APR 12 2011

INZ091-092-KYZ028>035-038-039-045-046-053-054-063>065-074>077-081-
121215-
FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-ANDERSON KY-
NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-HART KY-GREEN KY-
TAYLOR KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-CUMBERLAND KY-
INCLUDING THE CITIES OF...NEW ALBANY...JEFFERSONVILLE...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...
SPRINGFIELD...HODGENVILLE...LEBANON...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
BURKESVILLE
648 AM EDT TUE APR 12 2011 /548 AM CDT TUE APR 12 2011/

STEADY MODERATE TO HEAVY RAINS WILL CONTINUE OVER MUCH OF CENTRAL
KENTUCKY THROUGH 8 AM EDT...WITH AN ADDITIONAL INCH LIKELY.
HEAVIEST RAINS WILL FALL OVER PARTS OF SOUTH CENTRAL KENTUCKY
INCLUDING HART...BARREN AND METCALFE COUNTIES.

RAIN WILL END OVER THOSE PARTS OF NORTH CENTRAL KENTUCKY NEAR THE
OHIO RIVER...INCLUDING TRIMBLE...OLDHAM...JEFFERSON...MEADE AND
NORTHERN HARDIN COUNTIES BY 8 AM. STANDING WATER OVER SOME
ROADS...ESPECIALLY ACROSS JEFFERSON COUNTY...WHERE A FEW ROADS
ARE CLOSED...SHOULD RECEDE SLOWLY AFTER SUNRISE.

BE CAREFUL DRIVING. SLOW DOWN...WATCH FOR HYDROPLANING... AND USE
CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO CROSS A
FLOODED ROAD.

DK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Bourbon

When
April 12, 6:00 AM EST to April 13, 10:15 PM EST
Where
Bourbon County, 0.33 mi W of Paris to 0.97 mi NE of Paris
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.220, -84.256

Stoner Creek at Paris crested around 24.4 feet at 905 PM EST on April 12. Flood stage at Paris is 18 feet. Moderate flooding occurs at this level with water entering some homes below the water plant.

Flood, Ohio

When
April 12, 5:55 AM CST to April 14, 7:20 PM CST
Where
Ohio County, 0.77 mi ESE of Davidson to 1.39 mi SW of Narrows
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.546, -86.707

The Rough River at Dundee crested around 27.5 feet at 10 AM CST on April 13. Flood stage at Dundee is 25 feet. Minor flooding occurs at this level, with water covering bottom land on the right bank.

Flood, Butler

When
April 12, 10:00 AM CST to April 18, 6:00 AM CST
Where
Butler County, Woodbury to 1.63 mi N of Woodbury
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.180, -86.650

The Green River at Woodbury crested at 39.8 feet around 6 AM CST on April 15. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level, with some low spots flooded on both North and South Church Streets.

Flood, Edmonson

When
April 12, 11:50 AM CST to April 15, 6:35 PM CST
Where
Edmonson County, Brownsville to 1.87 mi ENE of Brownsville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.180, -86.270

The Green River at Brownsville crested around 24.8 feet at 1015 AM CST on April 14. Flood stage at Brownsville is 18 feet. Minor flooding occurs at this level.

Flood, Nelson

When
April 12, 2:10 PM EST to April 17, 8:15 PM EST
Where
Nelson County, 2.73 mi WSW of Boston to 2.49 mi NNW of Boston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.764, -85.716

The Rolling Fork River near Boston crested around 44.2 feet at 2 PM EST on April 14. Flood stage at Boston is 35 feet. Moderate flooding occurs at this level, with a few homes and trailers flooded outside of Boston.

Flood, Harrison

When
April 12, 2:30 PM EST to April 14, 2:10 AM EST
Where
Harrison County, 0.48 mi S of Cynthiana to 0.58 mi NE of Cynthiana
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.373, -84.301

The South Fork Licking River at Cynthiana crested at 21.98 feet around 1030 AM EST on April 13. Flood stage at Cynthiana is 20 feet. At 20 feet, large sections of the city park are flooded, and the river is at bankfull on the south side of Cynthiana. The crest was just below the moderate flood level of 22 feet, where some homes on the west side of town are evacuated.

Flood, Hart

When
April 12, 3:45 PM CST to April 14, 3:55 PM CST
Where
Hart County, 0.97 mi ENE of Woodsonville to 0.59 mi E of Woodsonville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.273, -85.883

The Green River at Munfordville crested around 34.6 feet at 5 PM CST on April 13. Flood stage at Munfordville is 28 feet. Minor flooding occurs at this level with the city park covered by water.

Flood, Warren

When
April 12, 4:15 PM CST to April 13, 3:45 AM CST
Where
Warren County, 1.35 mi N of Masseys Mill to 1.35 mi NNE of Masseys Mill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.899, -86.383

Drakes Creek at Alvaton crested around 27.2 feet at 945 PM EST on April 12. Flood stage at Alvaton is 22 feet. Trails in Phil Moore Park are flooded at this level.

Flood, Butler

When
April 12, 6:00 PM CST to April 20, 8:00 AM CST
Where
Butler County, 1.43 mi ENE of Rochester to 1.77 mi WSW of Rochester
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.228, -86.876

The Green River at Rochester was estimated to crest at 21.4 feet. The estimated crest time was around 5 AM CST on April 15. Minor flooding occurs at this level.

Flood, Nicholas

When
April 12, 11:30 PM EST to April 15, 9:10 AM EST
Where
Nicholas County, 2.53 mi ENE of Oakland Mills to 2.27 mi ENE of Oakland Mills
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.417, -83.988

The Licking River at Blue Licks Spring crested around 35.6 feet at 1130 PM EST on April 13. Flood stage at Blue Licks Spring is 25 feet. Minor flooding occurs at this level, with flooding of some cultivated crop land.

Flood, Jefferson

When
April 14, 3:00 AM EST to April 15, 5:00 PM EST
Where
Jefferson County, 1.71 mi W of Indian Hills to 2.48 mi NE of Louisville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.284, -85.681

The Ohio River above Louisville's McAlpine Lock and Dam crested around 23.6 feet at 545 AM EST on April 15. Flood stage at this site is 23 feet. Minor flooding occurs at this level with sections of River Road closed near Cox's Park.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295527, 295542, 295637, 295631, 295532, 295529, 295546, 295537, 295645, 295531, 295652.